Doctors Lounge - Fertility Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Fertility Answers List

Forum Name: Male Sexual Disorders

Question: Dark spot in penis....could it be penile cancer?


 mexiknvato - Tue Nov 01, 2005 9:56 pm

Hello,
I'm 14 years old, 15 this Friday.......
I got a dark spot in the glans of the penis its on the left side if you look at it from my point of view.......The spot is really dark....If you look at it closely it looks dark blue....It doesnt hurt or bleed......I'm not sure what it is......
Can someone please tell me what it might be.
 Dr. Tamer Fouad - Wed Jan 18, 2006 4:51 am

User avatar Hello,

Its really hard to tell, it could be harmless pigmentation or it could be something else such as a Fordyce spot.

Fordyce spots are not infectious and their cause is unknown. They are abnormally dilated blood vessels, covered by thickened skin. They can appear on the glans, shaft or scrotum. They may be solitary, but frequently appear in crops of 50 to 100. They are usually small (1-5mm) in size and may present as bright red or purple papules, painless and are not itchy.

Fordyce spots usually affect younger men. They may cause embarrassment because of their appearance, or a fear that they might be sexually transmitted. They may bleed if injured or even during intercourse.

Although a number of approaches have been tried, there is no simple, reliable treatment to remove them. Troublesome bleeding spots can be sealed with a device that uses a small electric current (electrocautery).

I recommend that you see a doctor to rule out anything more serious.
 mexiknvato - Thu Feb 16, 2006 10:57 pm

it really doesnt hurt.......its not bumpy either, its just sort of flat......if u look closely it looks kind of wrinkly.......i never have any problems with it, but i just want to know if its something that i should really worry about
 Dr. Tamer Fouad - Sat Feb 18, 2006 2:59 am

User avatar Hello,

It could be just post-traumatic hyperpigmentation. I cannot tell, you will have to check it with your doctor.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us